| Model Number |
8830415001 |
| Medical Device Problem Codes |
Material Frayed (1262); Difficult to Remove (1528)
| Health Effect - Clinical Code |
No Consequences Or Impact To Patient (2199)
| Date of Event |
12/13/2019
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
According to the reporter, during catheter insertion, the guide wire was noted to be branching and unraveled and cannot be pulled out.The catheter was flushed prior to use and the lines were not reversed.The dimensions of the catheter was stated to match what was indicated in the label and the guide wire provided in the kit was the one used during the insertion.The catheter was not repaired and there was no leakage.It was also stated that excessive force was required to remove the guide wire, and the guide wire and the catheter were removed from the patient simultaneously (in one action).The guide wire was completely removed and locked in the needle and was no longer intact.Post-operative x-ray was not performed.There were no patient symptoms associated with the event.The catheter was replaced in order to resolve the issue.There was no patient injury.
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
According to the reporter, during catheter insertion, the guide wire was noted to be branching and unraveled and cannot be pulled out.The catheter was flushed prior to use with no problems noted and the lines were not reversed.The dimensions of the catheter was stated to match what was indicated in the label and the guide wire provided in the kit was the one used during the insertion.The catheter was not repaired and there was no leakage.It was also stated that excessive force was required to remove the guide wire, and the guide wire and the catheter were removed from the patient simultaneously (in one action).The guide wire was completely removed and locked in the needle and was no longer intact.Surgery was not required to remove the catheter and guide wire, and post-operative x-ray was not performed.There were no patient symptoms associated with the event.The catheter was replaced in order to resolve the issue and catheter insertion was completed.There was no patient injury.
Additional Manufacturer Narrative
Evaluation summary: medtronic conducted an investigation based upon all information received.The device was available for evaluation.Visual inspection noted the guidewire was frayed, broken, or kinked.It was reported that the guide wire was unable to be withdrawn and was frayed.The reported issues were confirmed.The product analysis noted evidence that the device was not used as intended.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.